Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 94, NWS Memphis, TN

March 8, 2012Itawamba County, Monroe County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Mar 8, 2012, 6:44 PM CST for Itawamba County, Monroe County, Mississippi. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 8, 2012, 6:44 PM CST (00:44 UTC)
Expired
Mar 8, 2012, 7:15 PM CST
In force
31 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Itawamba County, MS, Monroe County, MS

The radar

The Columbus AFB radar (KGWX), 15 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 8, 6:57 PM CSTTSTM WND DMG1 Ssw Wise Gap, MSTREE DOWN ON HIGHWAY 8.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 0.7 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2012-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 264 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2012-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
264 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1136 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
213 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

628 
WUUS54 KMEG 090044
SVRMEG
MSC057-095-090130-
/O.NEW.KMEG.SV.W.0094.120309T0044Z-120309T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
644 PM CST THU MAR 8 2012

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
  MONROE COUNTY IN NORTHEAST MISSISSIPPI...

* UNTIL 730 PM CST

* AT 644 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS PRODUCING DESTRUCTIVE WINDS IN EXCESS
  OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6
  MILES SOUTHEAST OF TREMONT TO SMITHVILLE TO PRAIRIE...OR ALONG A
  LINE EXTENDING FROM 13 MILES WEST OF HAMILTON TO AMORY TO
  ABERDEEN...AND MOVING EAST AT 35 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ABERDEEN...
  AMORY...NEW SALEM...PRAIRIE...SMITHVILLE AND TREMONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
LAFAYETTE...PONTOTOC...CALHOUN...AND YALOBUSHA COUNTIES. THIS IS AN 
EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY 
STRUCTURE AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 3375 8824 3374 8832 3372 8832 3368 8837
      3366 8845 3365 8851 3368 8851 3367 8872
      3374 8873 3409 8852 3429 8818
TIME...MOT...LOC 0044Z 289DEG 31KT 3414 8816 3399 8836
          3377 8855

$$

BORGHOFF
2 follow-up statements
275 
WWUS54 KMEG 090100
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
700 PM CST THU MAR 8 2012

MSC057-090109-
/O.CAN.KMEG.SV.W.0094.000000T0000Z-120309T0130Z/
ITAWAMBA MS-
700 PM CST THU MAR 8 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ITAWAMBA COUNTY
IS CANCELLED...

AT 659 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA 
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3375 8824 3374 8832 3372 8832 3368 8837
      3366 8845 3366 8850 3368 8851 3368 8872
      3371 8872 3383 8848 3409 8831 3408 8821
      3408 8820
TIME...MOT...LOC 0059Z 289DEG 31KT 3399 8822 3378 8833
          3368 8859

$$

MSC095-090130-
/O.CON.KMEG.SV.W.0094.000000T0000Z-120309T0130Z/
MONROE MS-
700 PM CST THU MAR 8 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CST
FOR MONROE COUNTY...

AT 659 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING 
FROM SPLUNGE TO 6 MILES NORTHEAST OF NEW HAMILTON TO STRONG...MOVING 
EAST AT 35 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GATTMAN...
PARHAM...SPLUNGE...SIPSEY FORK...QUINCY...WISE GAP...GREENWOOD
SPRINGS...ATHENS...MULDON...BINFORD...STRONG AND NEW HAMILTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
LAFAYETTE...PONTOTOC...CALHOUN...AND YALOBUSHA COUNTIES. THIS IS AN 
EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY 
STRUCTURE AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 3375 8824 3374 8832 3372 8832 3368 8837
      3366 8845 3366 8850 3368 8851 3368 8872
      3371 8872 3383 8848 3409 8831 3408 8821
      3408 8820
TIME...MOT...LOC 0059Z 289DEG 31KT 3399 8822 3378 8833
          3368 8859

$$

BORGHOFF
806 
WWUS54 KMEG 090115
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
715 PM CST THU MAR 8 2012

MSC095-090124-
/O.CAN.KMEG.SV.W.0094.000000T0000Z-120309T0130Z/
MONROE MS-
715 PM CST THU MAR 8 2012

...THE SEVERE THUNDERSTORM WARNING FOR MONROE COUNTY IS CANCELLED...

AT 714 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA 
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3375 8824 3374 8832 3372 8832 3368 8837
      3366 8845 3366 8850 3368 8851 3368 8872
      3371 8872 3383 8848 3409 8831 3408 8821
      3408 8820
TIME...MOT...LOC 0114Z 289DEG 31KT 3395 8807 3374 8818
          3364 8844

$$

BORGHOFF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 6:05 PM CST, 39 minutes earlier.

Area forecast discussion, Mar 8, 6:05 PM CST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
605 PM CST THU MAR 8 2012

.UPDATE...

UPDATED FOR ONGOING WEATHER SITUATION.

&&

.DISCUSSION...

A RAPIDLY EVOLVING SITUATION CONTINUES ACROSS MUCH OF THE AREA
WITH THREATS FOR FLOODING AND DAMAGING WINDS AS A STRONG COLD
FRONT MOVES ACROSS THE AREA. A SLIGHT RISK FOR SEVERE THUNDERSTORMS
WILL REMAIN IN PLACE ACROSS PORTIONS OF NORTHEAST MISSISSIPPI
WHERE THUNDERSTORMS WILL LIKELY PRODUCE WIDESPREAD WIND DAMAGE
OVER THE NEXT COUPLE OF HOURS. THIS THREAT WILL LIKELY BE CONFINED
TO AREAS SOUTH AND EAST OF A LINE FROM TUPELO TO CALHOUN CITY. ELSEWHERE
ACROSS EASTERN ARKANSAS...PORTIONS OF SOUTHWEST TENNESSEEE...AND
NORTHERN MISSISSIPPI...EXPECT STRONG AND GUSTY NORTH WINDS BEHIND
THE COLD FRONT TO BE SUSTAINED BETWEEN 20 AND 30 MPH...WITH GUSTS
UP TO 50 MPH THROUGH MIDNIGHT. STRONG GRADIENT WINDS SHOULD
DIMINISH BELOW ADVISORY CRITERIA AFTER MIDNIGHT.

HEAVY RAINFALL WILL ALSO CONTINUE ACROSS AREAS ROUGHLY ALONG AND
SOUTH OF INTERSTATE 40 THIS EVENING. THIS HEAVY RAIN WILL LIKELY
RESULT IN A COUPLE OF INCHES IN ADDITIONAL RAINFALL ACCUMULATION.
THIS AREA WILL BE MONITORED THIS EVENING FOR A POSSIBLE FLOOD
WATCH AND FLOOD WARNINGS WILL BE ISSUED AS NEEDED.

A LOWER THREAT/POSSIBILITY THAT WILL BE MONITORED THIS EVENING AS
WELL WILL BE THE POTENTIAL FOR LIGHT WINTER PRECIPITATION ACROSS
PORTIONS OF NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...INTO
NORTHWEST TENNESSEE. ALTHOUGH THIS POTENTIAL IS LOW AND WOULD BE
MINOR IF IT OCCURS...IT IS A POSSIBILITY THAT WILL BE WATCHED THROUGH
THE EVENING. FORECAST UPDATES WILL BE PROVIDED AS NECESSARY.

PLEASE STAY TUNED FOR ADDITIONAL UPDATES THROUGH THE EVENING AS
NEEDED REGARDING THIS EVOLVING WEATHER SITUATION.

JLH

&&

.PREV DISCUSSION... /ISSUED 330 PM CST THU MAR 8 2012/

DISCUSSION...20Z SURFACE ANALYSIS PLACES A COLD FRONT FROM
SAVANNAH TENNESSEE BACK TOWARDS THE SOUTHERN THIRD OF ARKANSAS.
REGIONAL WSR-88D RADAR TRENDS HAVE SHOWN A MAJORITY IF NOT ALL OF
THE SHOWER/THUNDERSTORM ACTIVITY BEING LOCATED BEHIND THE COLD
FRONT AND ELEVATED IN NATURE DUE TO THE MOSTLY CLOUDY TO CLOUDY
SKIES AND SURFACE BASED INSTABILITY NEARLY NON-EXISTENT. SHORT
TERM HEAVY RAINFALL POTENTIAL FOR LATE THIS WEEKEND INTO EARLY
NEXT WEEK IS THE MAIN CHALLENGE IN THIS AFTERNOON/S FORECAST.

SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT)...A COLD FRONT WILL
CONTINUE TO SLOWLY MOVE THROUGH THE LOWER MISSISSIPPI VALLEY
TONIGHT. SHOWERS AND A FEW ELEVATED THUNDERSTORMS WILL CONTINUE
ACROSS THE MID SOUTH TONIGHT...ESPECIALLY SOUTH OF I-40.
HOWEVER...CONFIDENCE REMAINS LOW WITH RESPECT TO FLOODING/FLASH
FLOODING DUE TO CONVECTIVE TRENDS THROUGHOUT TODAY.

SHORT TERM MODELS INDICATE SURFACE AND SHORTWAVE UPPER LEVEL
RIDGING WILL BRING RAIN FREE WEATHER ACROSS THE MID SOUTH FOR
FRIDAY AND SATURDAY. SURFACE AND UPPER LEVEL RIDGING WILL MOVE
EAST SATURDAY NIGHT AS AN UPPER LEVEL LOW AND AREA OF LOW PRESSURE
MOVE FROM THE SOUTHERN PLAINS INTO THE MIDDLE/UPPER MISSISSIPPI
VALLEY FOR SUNDAY INTO MONDAY...BRINGING ADDITIONAL SHOWERS AND
THUNDERSTORMS BACK TO THE LOWER MISSISSIPPI VALLEY. LATEST MODEL
RUNS INDICATE SOMEWHAT LESS RAINFALL POTENTIAL THAN PREVIOUS MODEL
RUNS. DUE TO LOWER CONFIDENCE WILL LET THE CURRENT HYDROLOGIC
OUTLOOK /ESF/ EXPIRE THIS AFTERNOON...AND LET EVENING/MIDNIGHT
SHIFTS REASSESS FLOODING/FLASH FLOODING POTENTIAL FOR LATE THIS
WEEKEND INTO EARLY NEXT WEEK AFTER THE 00Z MODEL RUN ARRIVES.

LONG TERM...(TUESDAY THROUGH THURSDAY)...12Z GFS/ECMWF LONG TERM
MODELS INDICATE A SURFACE BOUNDARY WILL REMAIN QUASI-STATIONARY
ACROSS THE LOWER MISSISSIPPI VALLEY THROUGH EARLY TO MIDDLE OF
NEXT WEEK. THUS...HAVE CARRIED LOW END POPS AND MAY NEED TO RAISE
UPWARD ACCORDINGLY IF THIS SCENARIO UNFOLDS.

&&

.AVIATION...

00Z TAF CYCLE

A POTENT COLD FRONT IS PUSHING SOUTH AND WILL AFFECT THE TUPELO
AIRPORT AROUND 00Z. WINDS HAVE VEERED NORTH AND INCREASED QUICKLY
WITH GUSTS EXCEEDING 30 KNOTS IMMEDIATELY BEHIND THE FRONT. WINDS
WILL GRADUALLY DIMINISH THROUGH THE PERIOD.

WIDESPREAD POST FRONTAL RAIN WILL CONTINUE THROUGH THE EVENING
WITH EMBEDDED THUNDERSTORMS. MUCH DRIER AIR WILL FILTER SOUTH
OVERNIGHT WITH CONDITIONS IMPROVING MARKEDLY AT ALL TAF SITES.

BORGHOFF

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  40  56  38  66 / 100  20   0  10
MKL  39  57  32  66 /  90  10   0   0
JBR  39  57  36  59 /  90  10   0  10
TUP  44  56  35  67 / 100  40  10   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR CRITTENDEN-CROSS-
     LEE AR-PHILLIPS-ST. FRANCIS.

MO...NONE.
MS...WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR ALCORN-BENTON MS-
     CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
     MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
     TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.

TN...WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR FAYETTE-SHELBY.

&&
Hazardous weather outlook, Mar 8, 5:50 PM CST, 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
550 PM CST THU MAR 8 2012

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-100200-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
550 PM CST THU MAR 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS EVENING OVER
PORTIONS OF NORTHEAST MISSISSIPPI...ROUGHLY ALONG AND SOUTHEAST OF
A LINE FROM TUPELO TO CALHOUN CITY. THIS THREAT SHOULD END AFTER 8
PM CST. DAMAGING WINDS CAN BE EXPECTED WITH ANY SEVERE THUNDERSTORM.

A WIND ADVISORY HAS BEEN ISSUED FOR EASTERN ARKANSAS...PORTIONS OF
SOUTHWEST TENNESSEE...AND NORTHERN MISSISSIPPI THROUGH MIDNIGHT.
SUSTAINED NORTH WINDS BEHIND A COLD FRONT BETWEEN 20 AND 30
MPH...WITH GUSTS UP TO 50 MPH CAN BE EXPECTED.

HEAVY RAIN AND FLOODING CAN BE EXPECTED ACROSS THE MID SOUTH
TONIGHT. SEVERAL INCHES OF RAIN WILL BE POSSIBLE WHICH MAY LEAD TO
ADDITIONAL FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT FLOODING AND WIND DAMAGE TO THE
NATIONAL WEATHER SERVICE IN MEMPHIS TENNESSEE.

JLH

In the hours before

Local storm report, Mar 8, 5:14 PM CST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
514 PM CST THU MAR 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0301 PM     FLASH FLOOD      2 N BONO                35.94N 90.80W
03/08/2012                   CRAIGHEAD          AR   EMERGENCY MNGR

            COUNTY ROAD 328 IS IMPASSIBLE.

0459 PM     FLOOD            3 S LAKE CITY           35.78N 90.45W
03/08/2012                   CRAIGHEAD          AR   FIRE DEPT/RESCUE

            ROAD NEAR COUNTY ROAD 815 AND 816 WASHED AWAY.

&&

TLS
Local storm report, Mar 8, 5:25 PM CST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
525 PM CST THU MAR 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0459 PM     FLOOD            3 S LAKE CITY           35.78N 90.45W
03/08/2012                   CRAIGHEAD          AR   FIRE DEPT/RESCUE

            ROAD NEAR COUNTY ROAD 815 AND 816 WASHED AWAY.

0500 PM     TSTM WND DMG     TILLATOBA               33.98N 89.90W
03/08/2012                   YALOBUSHA          MS   EMERGENCY MNGR

            TREES AND POWER LINES DOWN. ROOFS OFF HOMES.

&&

ZEI
Local storm report, Mar 8, 5:45 PM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
545 PM CST THU MAR 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     FLOOD            CARUTHERSVILLE          36.18N 89.67W
03/08/2012                   PEMISCOT           MO   EMERGENCY MNGR

            HIGH WATER REPORTED OVER COUNTY ROAD 362. VEHICLE WAS
            REPORTED STRANDED AND STALLED IN THE HIGH WATER. ROAD IS
            BEING CLOSED AT THIS TIME.

&&

JLH
Local storm report, Mar 8, 5:59 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
559 PM CST THU MAR 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0459 PM     FLOOD            3 S LAKE CITY           35.78N 90.45W
03/08/2012                   CRAIGHEAD          AR   FIRE DEPT/RESCUE

            ROAD NEAR COUNTY ROAD 815 AND 816 WASHED AWAY.

0500 PM     TSTM WND DMG     TILLATOBA               33.98N 89.90W
03/08/2012                   YALOBUSHA          MS   EMERGENCY MNGR

            TREES AND POWER LINES DOWN. ROOFS OFF HOMES. PSBL SMALL
            TORNADO

0530 PM     FLOOD            CARUTHERSVILLE          36.18N 89.67W
03/08/2012                   PEMISCOT           MO   EMERGENCY MNGR

            HIGH WATER REPORTED OVER COUNTY ROAD 362. VEHICLE WAS
            REPORTED STRANDED AND STALLED IN THE HIGH WATER. ROAD IS
            BEING CLOSED AT THIS TIME.

0544 PM     TSTM WND DMG     TULA                    34.23N 89.37W
03/08/2012                   LAFAYETTE          MS   TRAINED SPOTTER

            50-60 MPH WINDS. STRUCTURE DAMAGE CO RD 149

0544 PM     TSTM WND DMG     5 N BRUCE               34.06N 89.34W
03/08/2012                   CALHOUN            MS   EMERGENCY MNGR

            TREES DOWN NORTH PART OF CALHOUN COUNTY IN THE BRUCE,
            BANNER, AND SAREPTA AREAS. PSBL SMALL TORNADO.

&&

ZEI

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 5:04 AM CSTRiver Flood WarningMEGLafayette, Marshall, Union7 hr
Mar 9, 6:11 AM CSTRiver Flood WarningMEGLowndes, Monroe4 days

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.